Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Khari

Accutane for mild acne?!

Recommended Posts

I am suffering from mild acne ever since adolesence. Although I am able to keep it at a tolerable level with constant (weekly!) peelings (50%) and the use of Differin, my skin is not really clear. I have many many blackheads and once in a while a small nodule, inflamed pore etc. If I take back the peeling, which is really tough on my skin, I get much more pimples and small cysts. Alltoghether my skin is a mess of scars, enlarged pores and and red and brown marks left from inflammations. Although my acne is not severe, with all the efforts I take I cannot really control it, and takes considerabe pychological energy to cope with it. This is why I am thinking of finally taking accutane, although I am horrified of the side effects, too. Do you think this is justified for this milder case of acne? I am 37 years old now, and also I hope, that maybe getting older my skin will finally turn better on it's own. Had anyone that is my age or older made this experience? Thanks for your help!

Share this post


Link to post
Share on other sites

I am about to turn 31 and taking my second course now after my acne very slowly returned ( i took the first one about 15 years ago), and my mom took Accutane when she was a little older than you after finally realizing that she was simply never going to outgrow it.

That said, many people with mild acne think they want Accutane until they actually get on it and start experiencing the side effects, then they often decide that it's not worth it since their acne isn't really that bad. But you said you have lots of scarring - that probably means your acne is at least moderate, not mild.

I really understand where you are coming from as an adult with active acne - the psychological effects are huge and people look at you like you are a leper or something. I'd say look into the side effects, learn which are common and which are rare, and really ask yourself if you are willing to brave the discomfort. If you are, go for it. There is a good chance that you will clear completely, or at least experience a significant reduction in severity and frequency of breakouts.

Share this post


Link to post
Share on other sites

I am about to turn 31 and taking my second course now after my acne very slowly returned ( i took the first one about 15 years ago), and my mom took Accutane when she was a little older than you after finally realizing that she was simply never going to outgrow it.

That said, many people with mild acne think they want Accutane until they actually get on it and start experiencing the side effects, then they often decide that it's not worth it since their acne isn't really that bad. But you said you have lots of scarring - that probably means your acne is at least moderate, not mild.

I really understand where you are coming from as an adult with active acne - the psychological effects are huge and people look at you like you are a leper or something. I'd say look into the side effects, learn which are common and which are rare, and really ask yourself if you are willing to brave the discomfort. If you are, go for it. There is a good chance that you will clear completely, or at least experience a significant reduction in severity and frequency of breakouts.

Are the side effects of Accutane really that intolerable? I'm about a month in, and the only side effects worth mentioning are dry lips (big deal) and SLIGHT back pain. None of which are worth stopping Accutane.

Share this post


Link to post
Share on other sites

If you are on a high dose for your body weight and the effects hit you hard, yes it can be pretty miserable. If you are on a lower dosage they aren't so bad, but you have less chance of remission then. Also, the side effects tend to increase later in your course, so that what was pretty minor a month in can be pretty intense towards the end of the course, especially if they keep increasing your dosage. Then again, some people experience very few side effects even at a high dose. It's a very individual thing.

Share this post


Link to post
Share on other sites

I am suffering from mild acne ever since adolesence. Although I am able to keep it at a tolerable level with constant (weekly!) peelings (50%) and the use of Differin, my skin is not really clear. I have many many blackheads and once in a while a small nodule, inflamed pore etc. If I take back the peeling, which is really tough on my skin, I get much more pimples and small cysts. Alltoghether my skin is a mess of scars, enlarged pores and and red and brown marks left from inflammations. Although my acne is not severe, with all the efforts I take I cannot really control it, and takes considerabe pychological energy to cope with it. This is why I am thinking of finally taking accutane, although I am horrified of the side effects, too. Do you think this is justified for this milder case of acne? I am 37 years old now, and also I hope, that maybe getting older my skin will finally turn better on it's own. Had anyone that is my age or older made this experience? Thanks for your help!

i am almost 31 and i'm scheduled to take accutane hopefully in nov. i've suffered from mild but persistent cystic acne since 24. same as you i've tried EVERYTHING and i know accutane is the last resort. i can't wait.

Share this post


Link to post
Share on other sites

i have what you would consider mild acne with scars. just recently i got a supply of accutane from a friend and decided to try it without the consent of a doctor. i took it for three weeks. it worked great, in this short amount of time, but the side effects are a different story. i had to stop taking it because i felt incredibly weird on it. very

anxious and just not myself. the funny thing is i think those 3 weeks on it somewhat cured me. i dont break out like before, and my face looks really good. be careful though, if your an anxious, depressed, or a person who thinks alot, accutane could very well fuck you up uf you keep taking it. that's why i stopped. try it but if you have any physchological effects, stop taking it immediatley.

Share this post


Link to post
Share on other sites

i have what you would consider mild acne with scars. just recently i got a supply of accutane from a friend and decided to try it without the consent of a doctor. i took it for three weeks. it worked great, in this short amount of time, but the side effects are a different story. i had to stop taking it because i felt incredibly weird on it. very

anxious and just not myself. the funny thing is i think those 3 weeks on it somewhat cured me. i dont break out like before, and my face looks really good. be careful though, if your an anxious, depressed, or a person who thinks alot, accutane could very well fuck you up uf you keep taking it. that's why i stopped. try it but if you have any physchological effects, stop taking it immediatley.

You shouldn't do that number 1, and number 2 good thing you stayed on it for 3 weeks or under. I had the WORST breakout of my entire life in the end of my 3rd week on it. It was absolutley horrid, I dreaded going outside.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×